I once took Yaz (Yasmin) for a month and after discovering many small hard and very sensitive lumps in my breasts after one month, I stopped taking it. My doctor had no explaination.
5 years later, and I am trying birth control pills again (for various reasons). This is my first month on Diane-35. My breasts are extrememly tender and sensitive, putting on a bra is painful, and there are small hard lumps in my breast.
Are these side effects normal? Are they dangerous?
What you are having is fibrocystic disease of the breasts. Otherwise soreness of breasts can be caused by premenstrual syndrome, hormone therapy, pregnancy and breast feeding, fibrocystic disease,use of oral contraceptives and rarely a breast malignancy. Please consult a gynecologist and discuss these possibilities and change these birth control pills.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
After some research, it would seem fibrocystic disease is an ongoing condition related to the menstral cycle. In my case, it strictly occurs when I take certain birth control pills (Yaz, Diane35) but not with others (Alesse). Also, it appears within 24 hours of taking the first pill, persisting until 24 hours after the last birthcontrol pill and disappears as soon as I am not taking the birth control pills. Obviously, it is a side effect of the hormones in certain birth control pills.
Also, Fibrocystic disease is usually found in women over 30. I had the first episode on Yaz when I was 19, and now my second episode on Diane-35 at the age of 24.
Otherwise the description of fibrocystic disease seems to describe my symptoms.
I will be seeing my gynecologist in a couple weeks and ask to switch birth control pills. I will update after my consultation. Thank you again.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.